A numerical method for solving stochastic optimal control problems with linear control

Chavanasporn, W. and Ewald, C.-O. (2012) A numerical method for solving stochastic optimal control problems with linear control. Computational Economics, 39(4), pp. 429-446. (doi:10.1007/s10614-011-9263-1)

Full text not currently available from Enlighten.

Abstract

We introduce a numerical method to solve stochastic optimal control problems which are linear in the control. We facilitate the idea of solving two-point boundary value problems with spline functions in order to solve the resulting dynamic programming equation. We then show how to effectively reduce the dimension in the proposed algorithm, which improves computational time and memory constraints. An example, motivated as an invest problem with uncertain cost, is provided, and the effectiveness of our method demonstrated.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ewald, Professor Christian
Authors: Chavanasporn, W., and Ewald, C.-O.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Computational Economics
ISSN:0927-7099
Published Online:25 March 2011

University Staff: Request a correction | Enlighten Editors: Update this record